Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Humalog Mix50/50 Overdose

Many factors can cause a person to overdose on Humalog Mix50/50, including misjudging how much insulin you need or inaccurately measuring a dose. An overdose can cause low blood sugar, which can be dangerous. Seek medical attention immediately if you think you may have taken too much Humalog Mix50/50. Overdose treatment will likely involve treating the symptoms that occur as a result of the overdose.

Can You Overdose on Humalog Mix50/50?

Humalog® Mix50/50 (insulin lispro protamine/insulin lispro) is a mixed form of insulin that contains a rapid-acting insulin and an intermediate-acting insulin. An overdose with Humalog Mix50/50 can be fatal. The specific effects of an overdose may vary, depending on a number of factors, including the Humalog Mix50/50 dosage, dietary or exercise changes, and whether the insulin was taken with any other medications or substances.
 

Symptoms of a Humalog Mix50/50 Overdose

An overdose of this medicine can be caused by several factors, including misjudging how much insulin is needed or inaccurately measuring a dose. Also, not eating within 15 minutes after taking a dose of Humalog Mix50/50 may result in overdose symptoms, even if an appropriate dosage was taken.
 
An overdose of Humalog Mix50/50 can cause low blood sugar levels (hypoglycemia), which can be quite dangerous. Some of the early symptoms of low blood sugar include:
 
  • Dizziness
  • Cold sweats
  • Sweating
  • Extreme hunger
  • Shakiness
  • Blurry vision.
     
More severe later symptoms include:
 
  • Changes in behavior, such as irritability
  • Confusion
  • Loss of coordination
  • Difficulty speaking
  • Seizures
  • Loss of consciousness
  • Coma
  • Loss of life.
     
You may find that you have your own unique set of low blood sugar symptoms. Anytime you suspect you have low blood sugar, make sure to take immediate action. Also, it is a good idea to let others around you know how to spot your particular signs of low blood sugar and how to react, since you may be too confused due to low blood sugar to recognize the signs and respond adequately.
 
Common Symptoms of Diabetic Neuropathy

Humalog Mix50/50 Insulin

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.